• Medications that can Cause Optic Nerve Damage

  • Adverse Reactions of Drugs with Manifestations in Your Optic Nerve

    Learn more about identified adverse reactions of drugs with manifestations in your eyes.

    • Chloroquine, an anti-malarial drug, also rarely used for arthritis, can cause degeneration of your optic nerve.
    • Heart medication - There is an association between Amodarone and optic neuritis or optic neuropathy. Patients taking this medication should have regular ophthalmic examinations.
    • Nalidixic acid is associated with increased fluid pressure around the brain, leading to headache, vision disturbances, and swollen optic nerve.
    • Oral contraceptives can lead to many eye problems, e.g., increased pressure of the fluid around your brain, headache, vision changes, swollen optic nerve.
    • Smoking tobacco increases the risk of optic nerve damage.
    • Vitamin A in large doses can increase the pressure of fluid around your brain, which in turn can cause swelling of the optic nerve, headache, and visual distortions.